Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 5, NWS Glasgow, MT

January 25, 201412 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jan 25, 2014, 2:48 PM MST for 12 counties in Montana. It took effect at Jan 25, 2014, 8:39 PM MST. It was in force for 18 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 25, 2014, 2:48 PM MST (21:48 UTC)
In effect from
Jan 25, 2014, 8:39 PM MST
Expired
Jan 26, 2014, 2:38 PM MST
In force
18 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 26, 4:00 AM MSTNON-TSTM WND GST 7112 Sse Opheim, MTSUSTAINED WINDS HAVE BEEN AROUND 35 TO 40 MPH SINCE 330AM.
Jan 26, 4:26 AM MSTNON-TSTM WND GST 708 Sw Bredette, MTDOT SITE ON MT 13... 25 MILES NNE OF WOLF POINT.
Jan 26, 4:50 AM MSTNON-TSTM WND GST 512 E Fort Peck, MT
Jan 26, 4:57 AM MSTNON-TSTM WND GST 618 E Bainville, MTDOT SITE ON US 2 AT MT/ND STATE LINE.
Jan 26, 4:58 AM MSTNON-TSTM WND GST 511 Se Medicine Lake, MT
Jan 26, 5:00 AM MSTNON-TSTM WND GST 52Saint Marie, MT
Jan 26, 5:06 AM MSTNON-TSTM WND GST 52Wolf Point, MTWIND GUST AT WOLF POINT AIRPORT.
Jan 26, 5:09 AM MSTNON-TSTM WND GST 552 Ese Saco, MTWIND GUST AT DOT SITE ON US 2 EAST OF SACO
Jan 26, 5:09 AM MSTNON-TSTM WND GST 55Glasgow, MTWIND GUST AT GLASGOW AIRPORT
Jan 26, 5:54 AM MSTNON-TSTM WND GST 5310 Ne Bloomfield, MT
Jan 26, 6:07 AM MSTNON-TSTM WND GST 708 Nw Lindsay, MTWIND GUST AT DOT SITE ON MT 200.
Jan 26, 6:15 AM MSTNON-TSTM WND GST 56Glendive, MTWIND GUST AT DAWSON COUNTY AIRPORT.
Jan 26, 6:44 AM MSTNON-TSTM WND GST 6314 Nnw Hell Creek Recre, MT
Jan 26, 7:22 AM MSTNON-TSTM WND GST 578 Wnw U L Bend, MT
Jan 26, 7:37 AM MSTNON-TSTM WND GST 604 Wsw Sand Springs, MT
Jan 26, 8:50 AM MSTNON-TSTM WND GST 582 E Fort Peck, MTSUSTAINED WIND SPEED OF 44 MPH AT THE TIME OF THE GUST.
Jan 26, 9:08 AM MSTNON-TSTM WND GST 6113 Nw Mccloud, MTTHE SENSOR AT BIG SHEEP MOUNTAIN HAD A SUSTAINED WIND SPEED OF 42 MPH AROUND THE TIME OF THE GUST.
Jan 26, 9:15 AM MSTNON-TSTM WND GST 61Glendive, MT
Jan 26, 10:13 AM MSTNON-TSTM WND GST 6010 Wsw Westby, MTTHE DOT SENSOR NEAR THE COMERTOWN TURN-OFF ON MT-5 HAD A SUSTAINED WIND SPEED OF 49 MPH AT THE TIME OF THE GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS75 KGGW 252148
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
248 PM MST SAT JAN 25 2014

...DANGEROUS HIGH WINDS EXPECTED ON SUNDAY...

.ATMOSPHERIC CONDITIONS AIDED BY THE ARRIVAL OF A COLD AIR MASS
FROM THE CANADIAN PRAIRIE WILL ALLOW HIGH WINDS TO IMPACT PORTIONS
OF NORTHEAST MONTANA ON SUNDAY.

MTZ018>020-024-060>062-261100-
/O.NEW.KGGW.HW.W.0005.140126T1000Z-140127T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...ZORTMAN...OPHEIM...
CULBERTSON
248 PM MST SAT JAN 25 2014

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM MST SUNDAY. 

* TIMING...FROM EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

* WINDS...SUSTAINED AT 35 TO 45 MPH WITH FREQUENT GUSTS UP TO 65
  MPH.

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE
  LOSS OF VEHICLE CONTROL. BRIEF PERIODS OF BLOWING SNOW ARE ALSO
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
925 
WWUS75 KGGW 260339
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
839 PM MST SAT JAN 25 2014

...DANGEROUS HIGH WINDS EXPECTED THROUGH SUNDAY AFTERNOON...

.ATMOSPHERIC CONDITIONS AIDED BY THE ARRIVAL OF A COLD AIR MASS
FROM THE CANADIAN PRAIRIE WILL ALLOW HIGH WINDS TO IMPACT
PORTIONS OF NORTHEAST MONTANA THROUGH SUNDAY AFTERNOON.

MTZ017-021>023-025>027-261200-
/O.EXB.KGGW.HW.W.0005.140126T0339Z-140127T0000Z/
CENTRAL AND SOUTHERN VALLEY-PETROLEUM-GARFIELD-MCCONE-DAWSON-
PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...WINNETT...JORDAN...CIRCLE...GLENDIVE...RICHEY...TERRY...
WIBAUX
839 PM MST SAT JAN 25 2014

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING...NOW THROUGH SUNDAY AFTERNOON.

* WINDS...NORTHWEST SUSTAINED AT 30 TO 45 MPH WITH GUSTS IN EXCESS
  OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ON SUNDAY.

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE 
  LOSS OF VEHICLE CONTROL. BRIEF PERIODS OF BLOWING SNOW ARE 
  ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ018>020-024-060>062-261200-
/O.EXT.KGGW.HW.W.0005.140126T0339Z-140127T0000Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...SIDNEY...FAIRVIEW...ZORTMAN...OPHEIM...
CULBERTSON
839 PM MST SAT JAN 25 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. 

* TIMING...NOW THROUGH SUNDAY AFTERNOON.

* WINDS...NORTHWEST SUSTAINED AT 30 TO 45 MPH WITH GUSTS IN EXCESS
  OF 60 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED ON SUNDAY.

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE 
  LOSS OF VEHICLE CONTROL. BRIEF PERIODS OF BLOWING SNOW ARE 
  ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
847 
WWUS75 KGGW 260935
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
235 AM MST SUN JAN 26 2014

...DANGEROUS HIGH WINDS EXPECTED THROUGH THIS AFTERNOON...

.ATMOSPHERIC CONDITIONS AIDED BY THE ARRIVAL OF A COLD AIR MASS
FROM THE CANADIAN PRAIRIE WILL ALLOW HIGH WINDS TO IMPACT
PORTIONS OF NORTHEAST MONTANA THROUGH THIS AFTERNOON.

MTZ017>027-060>062-270000-
/O.CON.KGGW.HW.W.0005.000000T0000Z-140127T0000Z/
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN...OPHEIM...
CULBERTSON
235 AM MST SUN JAN 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING...NOW THROUGH THIS AFTERNOON.

* WINDS...NORTHWEST SUSTAINED AT 30 TO 45 MPH WITH GUSTS IN EXCESS
  OF 60 MPH POSSIBLE. 

* IMPACTS...THOSE DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE
  LOSS OF VEHICLE CONTROL. PERIODS OF SNOW AND BLOWING SNOW ARE
  ALSO POSSIBLE MAINLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
144 
WWUS75 KGGW 262138
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
238 PM MST SUN JAN 26 2014

...WINDS DIMINISHING ACROSS NORTHEAST MONTANA...

.THE STRONG COLD FRONT HAS MOVED FAR ENOUGH SOUTH TO ALLOW CALMER
WINDS TO ARRIVE FROM THE NORTH.

MTZ017>027-060>062-262245-
/O.CAN.KGGW.HW.W.0005.000000T0000Z-140127T0000Z/
CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT...
POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...FAIRVIEW...
GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN...OPHEIM...
CULBERTSON
238 PM MST SUN JAN 26 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

AREA WINDS HAVE DIMINISHED TO AROUND 20 TO 30 MPH AND NO LONGER
POSE A THREAT FOR HIGH WINDS EXPERIENCED EARLIER TODAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 25, 9:30 AM MST, 5 hours 18 minutes earlier.

Area forecast discussion, Jan 25, 9:30 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
930 AM MST SAT JAN 25 2014

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...

SENT AN UPDATE THIS MORNING TO MAKE SMALL ADJUSTMENTS TO THE
IMMEDIATE SHORT TERM GRIDS FOR TODAY. CUTTING BACK POPS TOWARD THE
EAST AS RADAR AND MODEL DATA AGREE IN SHOWING THE PRECIPITATION
SCALING BACK THAT DIRECTION MORE TODAY. ALSO FINE TUNED THE SKY
AND TEMPERATURE GRIDS REFLECTING HIGHER CONFIDENCE IN NEAR SHORT-
TERM DETAILS. BMICKELSON

PREVIOUS SHORT TERM DISCUSSION...SEVERAL FORECAST CHALLENGES
EXIST IN THE SHORT TERM PERIOD ACROSS THE FORECAST AREA. ANY RAIN
AND SNOW SHOWERS THIS MORNING WILL QUICKLY EXIT TO THE EAST OF THE
CWA...MAKING WAY FOR A PLEASANTLY MILD AND MAINLY DRY DAY UNDER
NORTHWEST FLOW ALOFT. CLOUD COVER AND PRECIPITATION KEPT
TEMPERATURES CONSIDERABLY HIGHER OVERNIGHT THAN ANTICIPATED. A
MILDER START WILL ALSO ASSIST IN PROVIDING A RATHER NICE MID
JANUARY DAY FOR NORTHEAST MONTANA. ATTENTION THEN TURNS TOWARDS
THE NEXT ARCTIC PUSH FOR THE LATTER HALF OF THE WEEKEND WHICH
COULD LEAD TO A VARIETY OF IMPACTS DETAILED BELOW.

PRECIPITATION IS EXPECTED TO MOVE ACROSS THE AREA FROM NORTH TO
SOUTH VERY LATE SATURDAY NIGHT AND INTO SUNDAY MORNING. THERMAL
PROFILES WILL INITIALLY BE WARM ENOUGH TO SUPPORT RAIN AND/OR A
MIX IN A LOT OF AREAS...BUT STRONG CAA BEHIND THE FRONT WILL
ALLOW FOR A QUICK CHANGE-OVER TO SNOW SHOWERS. MODEL OUTPUT QPF IS
CONSISTENTLY LIGHT...SO NOT LOOKING AT MUCH IN THE WAY OF
ACCUMULATIONS. MOST AREAS WILL BE LUCKY TO SEE A COATING TO A HALF
INCH...BUT A VERY ISOLATED INCH IN SOME FAVORED TERRAIN OR WHERE
MESOSCALE INFLUENCES ENHANCE PRECIPITATION IS A POTENTIAL. IN
SHORT...SNOWFALL AMOUNT WITH THE FRONTAL SYSTEM WILL BE THE LEAST
OF CONCERNS. LATEST ECMWF SHOWS AN 850MB JET OF GREATER THAN 50
KTS ACROSS THE CWA SATURDAY NIGHT...SHIFTING EASTWARD ON SUNDAY.
BEHIND THE COLD FRONTAL PASSAGE...STRONG NORTHWEST WINDS ARE
EXPECTED TO DEVELOP...AND COLD AIR ADVECTION WILL HELP DRIVE GUSTY
WINDS DOWN TO THE SURFACE. LAPSE RATES IN NAM BUFKIT ALSO SEEM TO
SUGGEST DECENT POTENTIAL FOR GUSTS. HOWEVER...CORE OF STRONGEST
WINDS JUST ABOVE THE SURFACE MAY BE EAST OF THE CWA BY THE TIME
THE BEST CAA ARRIVES...SO THERE IS STILL SOME UNCERTAINTY. DAY
SHIFT WILL HAVE TO TAKE A CLOSE LOOK AT THE POTENTIAL FOR HIGH
WIND CRITERIA BEING MET AT A FEW OF THE USUAL WINDY LOCATIONS
ACROSS THE CWA...AS WELL AS THE EASTERN ZONES. RIGHT NOW...FEEL
IT WILL BE CLOSE IN SPOTS...BUT NOT CONFIDENT ENOUGH TO GO WITH
HEADLINES. CERTAINLY WILL RAMP UP WORDING IN THE HWO. RIGHT NOW
BROADLY EXPECT NORTHWEST WINDS SATURDAY NIGHT/SUNDAY OF 25 TO 35
MPH WITH GUSTS TO 50 MPH. WILL EMPHASIZE ONE MORE TIME THOUGH THAT
TERRAIN FAVORED LOCATIONS...AND POTENTIALLY EASTERN PORTIONS OF
THE CWA COULD SEE EVEN HIGHER GUSTS.

ANY SNOWFALL ACCUMULATION THAT DOES OCCUR WILL EASILY BE LOFTED BY
THE GUSTY WINDS...AND THIS IN COMBINATION WITH FALLING SNOW WILL
PRODUCE IMPACTS. SNOW PRESENTLY ON THE GROUND IS CRUSTED OVER...SO
WHETHER OR NOT ENOUGH ACCUMULATION OCCURS TO CREATE TRUE BLOWING
SNOW CONDITIONS IS LESS CERTAIN. HOWEVER...VISIBILITIES WILL DROP AS
A RESULT OF FALLING SNOW...AND VISIBILITY COULD BE RESTRICTED
FURTHER IN LOCATIONS THAT DO RECEIVE ANY ACCUMULATION AT ALL. EVEN
REMOTE ACCUMULATIONS WILL LIKELY BE LOFTED. GIVEN EXPECTED
IMPACTS...WILL INSERT PATCHY BLOWING SNOW INTO THE GRIDS. IF
ACCUMULATING SNOWFALL APPEARS TO BE MORE WIDESPREAD...FUTURE
SHIFTS MAY WISH TO CHANGE THE WORDING TO AREAS OR DEFINITE. FOR
NOW WILL PLAY IT CONSERVATIVELY. ANYONE WITH OUTDOOR INTERESTS
THIS WEEKEND HOWEVER WILL WANT TO PAY ATTENTION TO FORECAST
UPDATES AS AT LEAST THE POTENTIAL EXISTS FOR A MORE WIDESPREAD
BLOWING SNOW ISSUE.

LASTLY...THE COMBINATION OF SHARPLY COLDER TEMPERATURES AND GUSTY
WINDS SUNDAY EVENING THROUGH MONDAY WILL YIELD WIND CHILL
CONCERNS. CONFIDENCE IS HIGH THAT AT LEAST THE EASTERN ZONES WILL
NEED HEADLINES. WIND CHILL WARNING CRITERIA MAY EVEN BE MET FOR A
TIME AROUND PLENTYWOOD OR MEDICINE LAKE. LESS CONFIDENCE EXISTS
FURTHER WEST WITH REGARD TO A POSSIBLE NEED FOR WIND CHILL
ADVISORY ISSUANCE WITH TEMPERATURES NOT QUITE AS COLD. MALIAWCO

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
NORTHWEST FLOW WILL CONTINUE MONDAY NIGHT AND TUESDAY. AFTER A
COLD NIGHT MONDAY NIGHT... TEMPERATURES WILL MODERATE ON TUESDAY
AS ARCTIC AIR MASS MOVES TO THE EAST.

THE UPPER RIDGE TO THE WEST WEAKENS SOMEWHAT TUESDAY NIGHT AND
WEDNESDAY TURNING THE FLOW ALOFT INTO A WNW DIRECTION FOR THE
FORECAST AREA. THIS WILL BRING A MORE MOIST PACIFIC FLOW ALOFT
INTO THE STATE WHICH WILL OVERRUN A QUASI-STATIONARY FRONT TO THE
SOUTHWEST OF THE FORECAST AREA. THE SOUTHWEST PART OF THE FORECAST
AREA MAY SEE SOME SOME FROM THIS BUT THE BEST MOISTURE AND
OVERRUNNING WILL STAY TO THE SOUTHWEST OF THE FORECAST AREA.
MEANWHILE... A HIGH PRESSURE SYSTEM IN SASKATCHEWAN WILL KEEP THE
NORTHEAST ZONES MAINLY DRY AND SOMEWHAT COLDER THAN NORMAL.

A SHORTWAVE RIDGE WILL BRING MAINLY DRY WEATHER FOR THURSDAY AND
THEN A SHORTWAVE TROUGH DROP SOUTH FROM BRITISH COLUMBIA AND
THROUGH THE PACIFIC NORTHWEST FOR FRIDAY AND SATURDAY. NORTHEAST
MONTANA WILL CONTINUE TO BE ON THE COLDER SIDE AND AT THIS POINT
IT LOOKS LIKE THE MOISTURE WILL MAINLY STAY TO THE SOUTH AND WEST
OF THE FORECAST AREA. FORRESTER

&&

.AVIATION...
MOSTLY VFR. WEST TO NORTHWEST WINDS 5 TO 10 KNOTS EARLY WILL
BECOME WEST 10 TO 20 KNOTS BY AFTERNOON. WINDS WILL TURN NORTHWEST
THIS EVENING AND INCREASE TO 15 TO 25 KNOTS. SOME LOW CLOUDS ARE
EXPECTED AFTER MIDNIGHT TONIGHT AS ARCTIC COLD FRONT MOVES THROUGH
THE AREA WITH SNOW SHOWERS AND MVFR CONDITIONS POSSIBLE.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 25, 3:28 AM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
328 AM MST SAT JAN 25 2014

MTZ016>027-059>062-261000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
328 AM MST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MIX OF RAIN AND SNOW SHOWERS TONIGHT WILL QUICKLY SWITCH OVER TO
ALL SNOW SHOWERS SUNDAY MORNING WITH THE PASSAGE OF A STRONG
ARCTIC COLD FRONT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE BEHIND THE FRONTAL PASSAGE ON
SUNDAY. ALTHOUGH SNOWFALL ACCUMULATIONS ON SUNDAY ARE EXPECTED TO
BE LIGHT...PATCHY BLOWING SNOW IS POSSIBLE. LASTLY...THE
COMBINATION OF STRONG WINDS AND FRIGID TEMPERATURES WILL PRODUCE
WIND CHILLS COLDER THAN 20 BELOW AT TIMES SUNDAY THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:41 PM MSTWind Chill WarningGGWDaniels, Sheridan43 hr
Jan 25, 2:41 PM MSTWind Chill AdvisoryGGWDaniels, Dawson, Garfield, McCone, Phillips, Prairie and 5 more43 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.